Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2011, 3:07 AM EDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 3:07 AM EDT (07:07 UTC)
- Expired
- Jun 20, 2011, 3:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY, Knox County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:10 AM EDT | TSTM WND DMG | Birdseye, KY | TREES DOWN ON HWY 1809. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3898 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
075
WUUS53 KJKL 200707
SVRJKL
KYC013-095-121-235-200745-
/O.NEW.KJKL.SV.W.0217.110620T0707Z-110620T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
307 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 345 AM EDT
* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KAYJAY...OR 8 MILES WEST OF PINEVILLE...AND MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
PINEVILLE...MIDDLESBORO...CHENOA...INGRAM...FOURMILE...DAVISBURG...
FONDE...WALLSEND...CLEAR CREEK SPRINGS...CARY...WASIOTO...STRAIGHT
CREEK...EAST PINEVILLE...NOETOWN...FERNDALE...MELDRUM...
BINGHAMTOWN...CALVIN...MIRACLE AND VARILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3659 8387 3673 8404 3684 8385 3671 8334
3670 8337 3667 8342 3666 8354 3665 8357
3662 8367 3658 8371 3658 8373
TIME...MOT...LOC 0707Z 301DEG 25KT 3674 8384
WIND...HAIL 60MPH 1.00IN
$$
PELTON2 follow-up statements
594
WWUS53 KJKL 200729
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
329 AM EDT MON JUN 20 2011
KYC095-200739-
/O.CAN.KJKL.SV.W.0217.000000T0000Z-110620T0745Z/
HARLAN KY-
329 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING IS NOW EXPECTED TO RACK SOUTH
OF HARLAN COUNTY.
LAT...LON 3659 8387 3673 8404 3684 8385 3673 8352
3667 8346 3666 8354 3665 8357 3662 8367
3658 8371 3658 8373
TIME...MOT...LOC 0729Z 301DEG 25KT 3659 8373
$$
KYC013-121-235-200745-
/O.CON.KJKL.SV.W.0217.000000T0000Z-110620T0745Z/
KNOX KY-WHITLEY KY-BELL KY-
329 AM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BELL...EAST CENTRAL WHITLEY AND SOUTH CENTRAL KNOX COUNTIES UNTIL 345
AM EDT...
AT 322 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NOETOWN...OR NEAR MIDDLESBORO...
MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
VARILLA...HUTCH...OAKS...CUBAGE AND SHELALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3659 8387 3673 8404 3684 8385 3673 8352
3667 8346 3666 8354 3665 8357 3662 8367
3658 8371 3658 8373
TIME...MOT...LOC 0729Z 301DEG 25KT 3659 8373
WIND...HAIL 60MPH 0.88IN
$$
PELTON928
WWUS53 KJKL 200743
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
343 AM EDT MON JUN 20 2011
KYC013-121-235-200753-
/O.EXP.KJKL.SV.W.0217.000000T0000Z-110620T0745Z/
KNOX KY-WHITLEY KY-BELL KY-
343 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BELL...EAST CENTRAL
WHITLEY AND SOUTH CENTRAL KNOX COUNTIES WILL EXPIRE AT 345 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3659 8387 3673 8404 3684 8385 3673 8352
3667 8346 3666 8354 3665 8357 3662 8367
3658 8371 3658 8373
TIME...MOT...LOC 0743Z 301DEG 25KT 3654 8363
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:20 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 8:20 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 820 PM EDT SUN JUN 19 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED WILL BE UPDATING THE ZONES TO REMOVE THE FLASH FLOOD WATCH AND TORNADO WATCH. STRONGEST STORMS APPEAR TO BE TRACKING JUST TO THE SOUTH OF OUR AREA. HOWEVER...CAN NOT RULE OUT AN ISOLATED STORM IN THE SOUTH OVER THE NEXT HOUR OR SO SHOULD AN OUTFLOW TRACK NORTHWARD INTO OUR CWA. OTHERWISE...WILL ADJUST ISC GRID ELEMENTS...TEMPS ETC. FOR LATEST HOURLY TRENDS. WARM FRONTAL BOUNDARY WILL SHIFT SLOWLY NORTHWARD OVER THE NEXT 24 HOURS. SO CAN NOT RULE OUT ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT WITH THE BOUNDARY JUST TO OUR SOUTHWEST. EXPECT TO REDUCE POPS EARLY ON BUT PLAN ON KEEPING AT LEAST A SOLID CHANCE POP GOING LATER TONIGHT AS THE BOUNDARY BEGINS TO MAKE A MORE PRONOUNCED SHIFT BACK TO THE NORTH AND EAST. UPDATED PRODUCTS OUT SOON. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH MONDAY NIGHT/ MAIN FOCUS WAS ON THE COMPLICATED SITUATION GOING ON EARLY IN THE PERIOD. TORNADO WATCH HAS BEEN ISSUED FOR OUR TENNESSEE BORDER COUNTIES. THE AIRMASS IS DESTABILIZING QUICKLY ACROSS FAR SOUTHERN KENTUCKY AS HOLES ARE DEVELOPING IN THE OVERCAST. UNUSUALLY STRONG WIND FIELD SOUTH OF THE MCV SWIRLING NEAR CVG WILL CONTINUE TO ADVECT WARM...MUGGY AIRMASS NORTHWARD INTO OUR AREA THROUGH THE REMAINDER OF THE AFTERNOON. FEEL THE GREATEST THREAT FOR ADDITIONAL SEVERE WEATHER IS TO OUR SOUTH. HOWEVER...WANTED TO INCLUDE OUR EXTREME SOUTHERN COUNTIES IN THE TOR WATCH AS A BUFFER WITH STORMS ALREADY SKIRTING THE TENNESSEE BORDER. TO THE NORTH OF THE WATCH...NOT SURE HOW UNSTABLE WE CAN GET TODAY BUT STILL EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP OVER THE NEXT 2 TO 4 HOURS AS A VORT LOBE ROTATES IN FROM THE WEST. WILL ALSO PLAN TO KEEP THE FLASH FLOOD WATCH AS IS THROUGH THE REST OF THE DAY TODAY. NO PROBLEMS NOTED SO FAR...BUT GROUND IS SATURATED NOW SO ANY ADDITIONAL RAINFALL MAY START TO CAUSE PROBLEMS. THE 12Z MODELS ARE IN GOOD RELATIVE AGREEMENT TRACKING THE MCV OFF TO THE EAST INTO WEST VIRGINIA DURING THE EVENING HOURS. SUBSIDENCE BEHIND THIS FEATURE AND THE NORMAL NOCTURNAL DECREASE IN SURFACE BASED INSTABILITY SHOULD BRING ABOUT A DECREASE IN SHOWER/TSTORM ACTIVITY. HOWEVER...A WARM FRONT WILL BE IN THE PROCESS OF SLOWLY LIFTING NORTHEAST THROUGH THE AREA SO CANNOT RULE OUT A SHOWER/TSTORM AT ANY TIME TONIGHT. THIS BOUNDARY WILL CONTINUE LIFTING TO OUR NORTH ON MONDAY...SO WILL MAINTAIN A 30-40 POP FOR MOST AREAS DURING THE DAY. RIDGING BOTH AT THE SURFACE AND ALOFT SHOULD FINALLY BUILD IN BY LATE MONDAY NIGHT EFFECTIVELY ENDING ANY NOTEWORTHY THREAT FOR THUNDERSTORMS BY DAWN ON TUESDAY. TEMPERATURES WILL CONTINUE TO BE PROBLEMATIC...ESPECIALLY ON MONDAY...AS THEY WILL DEPEND GREATLY ON THE AMOUNT OF CONVECTION. PROGS INDICATE A JUMP IN 850 MB TEMPS ABOVE 20C THOUGH...SO WILL GO WITH A RANGE OF HIGHS FROM THE MID 80S OVER NORTHEAST KY (WHERE SHOWERS/TSTORMS ARE MOST LIKELY) UP TO THE NEAR 90 NEAR LAKE CUMBERLAND (WHERE SHOWERS/TSTORMS ARE LEAST LIKELY). OVERNIGHT LOWS WILL REMAIN IN THE MID 60S TO NEAR 70 IN THE MUGGY AIRMASS. .LONG TERM.../TUESDAY THROUGH SUNDAY/ THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL. THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT. THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER 80S. && .AVIATION.../00Z TO 24Z/ WARM SFC FRONT IS THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS EVENING...SOME STRONG TO SEVERE. WITH AN UNSTABLE ATMOSPHERE EXPECT ISOLATED TO SCATTERED CLUSTERS OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THIS BOUNDARY THROUGH THE OVERNIGHT. THE WARM FRONT SHOULD LIFT FURTHER NORTHWARD TOWARDS OUR AREA MONDAY... KEEPING THE THREAT AND THEREFORE AT LEAST VCSH AND A CB GROUP GOING THROUGH THE BULK OF THE TAF FORECAST. THE OTHER CONCERN TONIGHT WILL BE FOG. EXPECT MAINLY MVFR CONDITIONS OVERNIGHT...BUT WORSE CONDITIONS ARE POSSIBLE SHOULD WE CLEAR OUT MORE THAN CURRENTLY EXPECTED. OTHERWISE...WINDS WILL GENERALLY BE LIGHT EXCEPT STRONGER AND MORE VARIABLE IN THE VCTY OF THUNDERSTORMS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE/RAY LONG TERM....DUSTY AVIATION...RAY
Hazardous weather outlook, Jun 19, 9:00 PM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 900 PM EDT SUN JUN 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 900 PM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A WARM FRONT BEGINS TO SHIFT NORTHWARD TOWARDS THE AREA. A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN CAUSING SOME MINOR NUISANCE FLOODING...ESPECIALLY LOW WATER CROSSINGS. ANY HEAVY RAIN WILL ALSO CAUSE SIGNIFICANT PONDING OF WATER ON AREA ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Jun 20, 12:42 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1242 AM EDT MON JUN 20 2011 KYZ044-050>052-058>060-069-088-104-106>120-200900- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1242 AM EDT MON JUN 20 2011 ...AREAS OF DENSE VALLEY FOG EXPECTED OVERNIGHT... PATCHY DENSE VALLEY FOG HAS DEVELOPED AND IS EXPECTED TO BECOME MORE WIDESPREAD FOR A FEW HOURS OVERNIGHT. THE FOG WILL REDUCE VISIBILITIES BELOW ONE QUARTER OF A MILE IN MANY VALLEY LOCATIONS...WITH VISIBILITIES OF A FEW HUNDRED FEET IN SOME AREAS. THE FOG WILL BEGIN TO LIFT AND DISSIPATE BETWEEN 5 AM EDT AND 7 AM EDT. LOW LYING AREAS AND AREAS NEAR LAKES...RIVERS AND LARGER CREEKS AND STREAMS WILL BE MOST PRONE TO FOG. JP
Special weather statement, Jun 20, 1:33 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 133 AM EDT MON JUN 20 2011 KYZ068-079-080-200615- ROCKCASTLE-PULASKI-LAUREL- 133 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215 AM EDT MONDAY MORNING... SOUTHWESTERN ROCKCASTLE... PULASKI AND WESTERN LAUREL. AT 133 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EUBANK...OR 15 MILES NORTHWEST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOGUE AROUND 140 AM EDT...PULASKI AROUND 145 AM EDT...WOODSTOCK AROUND 150 AM EDT...BOBTOWN AROUND 155 AM EDT...VALLEY OAK AROUND 200 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 2:52 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 252 AM EDT MON JUN 20 2011 KYZ080-085>087-200715- LAUREL-WHITLEY-KNOX-BELL- 252 AM EDT MON JUN 20 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 AM EDT MONDAY MORNING... SOUTHEASTERN LAUREL... KNOX... NORTHEASTERN WHITLEY AND WESTERN BELL. AT 252 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR WILTON...OR 8 MILES WEST OF BARBOURVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PERMON AROUND 300 AM EDT...SWAN LAKE AROUND 305 AM EDT...SWANPOND AROUND 310 AM EDT...HUBBS AROUND 315 AM EDT... RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. JP
Special weather statement, Jun 20, 2:54 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 254 AM EDT MON JUN 20 2011 KYZ068-079-080-200745- ROCKCASTLE-PULASKI-LAUREL- 254 AM EDT MON JUN 20 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 AM EDT MONDAY MORNING... SOUTHWESTERN ROCKCASTLE... EASTERN PULASKI AND WEST CENTRAL LAUREL. AT 254 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR WOODSTOCK...OR 13 MILES SOUTHWEST OF MOUNT VERNON...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODSTOCK AROUND 300 AM EDT...DABNEY AROUND 305 AM EDT...VALLEY OAK AROUND 310 AM EDT...SHOPVILLE AROUND 315 AM EDT...BLOSS AROUND 320 AM EDT... RESIDENTS CAN EXPECT RAINFALL RATES UP TO TWO INCHES PER HOUR... GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:46 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 29 min |
| Jun 20, 2:01 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 29 min |
| Jun 20, 2:10 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 3 more | 5 hr |
| Jun 20, 2:25 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 50 min |
| Jun 20, 2:34 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 4 hr |
| Jun 20, 2:48 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 5 hr |
| Jun 20, 2:59 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| Jun 20, 3:55 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 20, 4:05 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 20, 4:34 AM EDT | Severe Thunderstorm Warning | JKL | Bell | 26 min |
| Jun 20, 5:20 AM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 25 min |
| Jun 20, 6:08 AM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
| Jun 20, 7:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more | 3 hr |
| Jun 20, 8:26 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Jun 20, 8:33 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Laurel, Whitley | 13 hr |
| Jun 20, 8:42 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 48 min |
| Jun 20, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 36 min |
| Jun 20, 9:29 AM EDT | Flash Flood Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 6 hr |
| Jun 20, 9:44 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more | 106 min |
| Jun 20, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more | 5 hr |
| Jun 20, 10:55 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more | 5 hr |
| Jun 20, 11:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Leslie, Owsley, Perry, Wolfe | 5 hr |
| Jun 20, 1:37 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 2 hr |
| Jun 20, 6:11 PM EDT | River Flood Advisory | JKL | Lee | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.